Dismiss Notice
Histogen Signs Deal with China Distributor: Article
Dismiss Notice
Organ Tech Hair Loss Treatment Research Update: Published.

Taking anti-depressants because of hairloss

Discussion in 'Men's General Hair Loss Discussions' started by medilook, Jun 25, 2013.

  1. medilook

    medilook Banned

    Joined:
    Feb 14, 2013
    Messages:
    175
    Likes Received:
    0
    Dislikes Received:
    0
    Does anyone here take anti depressants cuz they're so depressed about their hairloss? If so does it help u cope better with the fact that u are balding? The root cause Of my depression is hairloss and I was wondering what would relieve my depression more. Taking the antidepressant or try and fix my hairloss by taking propecia. I don't want to take both at the sme time.
     
  2. ChrisW1980uk

    ChrisW1980uk Experienced Member

    Joined:
    Jun 24, 2012
    Messages:
    871
    Likes Received:
    54
    Dislikes Received:
    0
    Why not take both? The AD's may help with how you feel, but Fin should help with the cause.
     
  3. medilook

    medilook Banned

    Joined:
    Feb 14, 2013
    Messages:
    175
    Likes Received:
    0
    Dislikes Received:
    0
    Bcuz ssri drugs have sexual side effects as well. I've been on fin for 2 weeks and feel like my erection is weaker.?

    - - - Updated - - -

    Idk I feel if my hair grew back, I would feel alot better about myself. I'm so self concious about my big bald spot. It's like manu ginobilis bald spot.
     
  4. ChrisW1980uk

    ChrisW1980uk Experienced Member

    Joined:
    Jun 24, 2012
    Messages:
    871
    Likes Received:
    54
    Dislikes Received:
    0
    Because you're over analysing it fella. Didn't you give up after 3 days over perceived side effects? Depression can cause sexual dysfunction. I've seen your pictures, and you've been given advice, if it's causing you so much angst, why did you leave it so long and let so much hair go?
     
  5. Quantum Cat

    Quantum Cat Senior Member

    Joined:
    Dec 17, 2008
    Messages:
    2,160
    Likes Received:
    121
    Dislikes Received:
    0
    Even if SSRIs work (and there's growing evidence to suggest that they don't in a lot of cases, or are simply placebos) you're still going to see your hair in the mirror every day.

    I think I once said here that for me Finasteride was better than any anti-d.

    and yes, SSRIs are known to potentially cause ED/libido sides, much greater possibility than Fin I believe.
     
  6. medilook

    medilook Banned

    Joined:
    Feb 14, 2013
    Messages:
    175
    Likes Received:
    0
    Dislikes Received:
    0
    I took I for 3 days and stopped it. I started it up again as I was getting depressed and desperate an I couldn't get used to my bald look. I just decided I'm gonna keep taking it whether I get sides or not.

    I guess I was in denial. I still had my hairline so when I spiked it up, ppl couldn't tell I was balding. It was late last year when ppl started mentioning I was getting thin up top. That's when I start panicking.
     
  7. Quantum Cat

    Quantum Cat Senior Member

    Joined:
    Dec 17, 2008
    Messages:
    2,160
    Likes Received:
    121
    Dislikes Received:
    0
    at your stage Propecia alone isn't going to 'fix' your hair because you've lost too much. Only using Minoxidil (as well as Propecia) might have a chance of saving and regrowing your hair. And don't start getting paranoid about Propecia side effects, or you're more likely to experience them. It's more a mental thing than anything.

    If those don't work, a transplant or hair systems is really your only option if you have the money. Hair system technology has moved on a lot from the days of toupees I believe

    I would also advise speaking to a Dr about both your depression and hairloss
     
  8. Mr White

    Mr White Member

    Joined:
    Aug 30, 2012
    Messages:
    258
    Likes Received:
    19
    Dislikes Received:
    0
    I'm terrified of anti-depressants, the list of side effects is huge and includes sexual dysfunction and weight gain. I only tried Stablon (tianeptine)once and it had nothing to do with hairloss.
     
  9. medilook

    medilook Banned

    Joined:
    Feb 14, 2013
    Messages:
    175
    Likes Received:
    0
    Dislikes Received:
    0
    How do u know that propecia alone can't make my thinning hairs thicker and add density?
     
  10. Quantum Cat

    Quantum Cat Senior Member

    Joined:
    Dec 17, 2008
    Messages:
    2,160
    Likes Received:
    121
    Dislikes Received:
    0
    it might, but that's not really its mechanism. Some people do report thickening and even some regrowth, so you may be lucky. But at your stage of hairloss I seriously doubt Fin alone will grow back all your hair. That's it really.

    it's worth a try though as long as you don't drive yourself crazy worrying about side effects. And make sure you consult with a Dr before starting it
     

Share This Page

Hair Loss Guides